Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Monte Carlo Methods and Applications

Managing Editor: Sabelfeld, Karl K.

Editorial Board: Binder, Kurt / Bouleau, Nicolas / Chorin, Alexandre J. / Dimov, Ivan / Dubus, Alain / Egorov, Alexander D. / Ermakov, Sergei M. / Halton, John H. / Heinrich, Stefan / Kalos, Malvin H. / Lepingle, D. / Makarov, Roman / Mascagni, Michael / Mathe, Peter / Niederreiter, Harald / Platen, Eckhard / Sawford, Brian R. / Schmid, Wolfgang Ch. / Schoenmakers, John / Simonov, Nikolai A. / Sobol, Ilya M. / Spanier, Jerry / Talay, Denis

4 Issues per year


CiteScore 2017: 0.67

SCImago Journal Rank (SJR) 2017: 0.417
Source Normalized Impact per Paper (SNIP) 2017: 0.860

Mathematical Citation Quotient (MCQ) 2017: 0.25

Online
ISSN
1569-3961
See all formats and pricing
More options …
Volume 10, Issue 3-4

Issues

Coin Tossing Algorithms for Integral Equations and Tractability

Erich Novak / Harald Pfeiffer
Published Online: 2008-05-09 | DOI: https://doi.org/10.1515/mcma.2004.10.3-4.491

Integral equations with Lipschitz kernels and right-hand sides are intractable for deterministic methods, the complexity increases exponentially in the dimension d. This is true even if we only want to compute a single function value of the solution. For this latter problem we study coin tossing algorithms (or restricted Monte Carlo methods), where only random bits are allowed. We construct a restricted Monte Carlo method with error ε that uses roughly ε−2 function values and only d log2 ε random bits. The number of arithmetic operations is of the order ε−2 + d log2 ε. Hence, the cost of our algorithm increases only mildly with the dimension d, we obtain the upper bound C · (ε−2 + d log2 ε) for the complexity. In particular, the problem is tractable for coin tossing algorithms.

About the article


Published Online: 2008-05-09

Published in Print: 2004-12-01


Citation Information: Monte Carlo Methods and Applications mcma, Volume 10, Issue 3-4, Pages 491–498, ISSN (Online) 1569-3961, ISSN (Print) 0929-9629, DOI: https://doi.org/10.1515/mcma.2004.10.3-4.491.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Michael B. Giles, Mario Hefter, Lukas Mayer, and Klaus Ritter
Foundations of Computational Mathematics, 2018

Comments (0)

Please log in or register to comment.
Log in